Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Popped a zit under the skin. Overweight and getting back pain. Numbness of voice. Related?

User rating for this question
Very Good
Answered by

Oncologist, Radiation
Practicing since : 2007
Answered : 526 Questions
Question
Hello-- there are 3 issues, I want to see if you think they are related at all

1. last week I was trying to extract a pimple on my neck that laid right over my jugular. When I squeezed hard, I felt something explode under my skin. I get extremely scared and had a panic attack as I thought I had ruptured a vein. I'm assuming the popping was the zit under the skin (nothing came out). Is there a possibility it could get infected?

2. I am obese, have lower back issues, and last weekend ended up walking about 2 miles in very bad flat shoes. The day after, I started having a shooting pain in my hip down my leg to my foot. It only happens when I stand still, and my foot actually goes numb. left side. not really getting better

3, last night, I was driving in my car and singing along with a song. When I hit a high note, suddenly my throat went numb and I felt unable to swallow, as if my esophagus or larynx had collapsed. my mouth got super dry. This triggered another panic attack which worsened the swallow sensation. Today, I still feel like there is a rope or band around my throat, and I still have some difficulty swallowing as well as speaking loudly. what could have caused this? Dr thinks I had an allergy attack, but why right during singing?

current conditions: anxiety, central sleep apnea, acid reflux, scoliosis, lower back pain

Thank You
Posted Mon, 25 Feb 2013 in General Health
 
 
Answered by Dr. Dipanjan Majumder 27 minutes later
Hi,
Thanks for posting your queries at XXXXXXX forum.

I want some information.
- Do you feel extremely weak and lethargic?
-what about your mood change? Do you feel alternate mood elevation or depression?
- Have you done your thyroid profile recently? If so, please mention.
- What is your blood sugar and ESR report?
- Do you use any chronic medication? Please mention name, dose and duration of medication, if any.


Now to answer your queries-

1. There was no blood vessel injury, because that would have been causing significant bleeding.

There is chance of infection. Features are increased temperature, tenderness, swelling and erythema. If they are positive, you may consider taking antibiotic after consultation with your doctor.

2. Obesity may be the cause of your lower back issue. Can you please mention your X-ray lumbosacral spine report?

3. Your sudden numbness of voice may be associated with previous allergy or infection ultimately causing laryngeal edema, your extreme dry mouth suggestive of anticholinergic symptoms. Anyway, you should have a thorough ENT examination to search for any local pathology.

Hope this answers your queries. I will be available for follow up.
Above answer was peer-reviewed by
 
Follow-up: Popped a zit under the skin. Overweight and getting back pain. Numbness of voice. Related? 53 minutes later
Thank you for taking the time to thoroughly reply. Please see below answers to your questions:

- Do you feel extremely weak and lethargic? no, but I do feel a little worn out after the panic attack. it was very stressful
-what about your mood change? Do you feel alternate mood elevation or depression? I'd been feeling fine emotionally, but after the throat incident, I feel depressed.
- Have you done your thyroid profile recently? If so, please mention. yes. It was normal
- What is your blood sugar and ESR report? also normal
- Do you use any chronic medication? Please mention name, dose and duration of medication, if any. dr prescribed gabapentin for my back pain. I take 600mg as needed. not daily.

1. no swelling, fever etc.
2. I would like to attach an xray but dont know how. i uploaded it to the web, please go to: WWW.WWWW.WW 3. can you please explain laryngeal edema and anticholinergic in laymen's terms so I can better understand what this is? furthermore, do you have any suggestions for self care in the meantime? I just put a heating pad around my neck and it's actually making me feel better, and easier to swallow.

Thanks Again
 
 
Answered by Dr. Dipanjan Majumder 20 minutes later
Hi,
Thanks for the update.

Your blood reports are within normal limit as mentioned by you.
Probably organic disease can be excluded.

Can you please mention the X-ray report?

Larynx is the voice box commonly inflamed due to upper respiratory tract infections and results in swelling that leads to hoarseness. Indirect laryngoscopy can be done by your otorhinolaryngologist, to give an idea about any local pathology if present.


Anticholinergic effects are side effects of drugs commonly used for treating anxiety disorder, which may result into symptoms like dry mouth.

On chronic use of gabapentin nervous system side effects have been common. Somnolence, dizziness, ataxia, headache, and fatigue have been reported to occur in more than 10% of treated patients.

Occasional use hardly causes these effects.

You can take vapor through oral orifice and nostril that will help in symptomatic improvement.

Hope this answers your queries.
Above answer was peer-reviewed by
 
Follow-up: Popped a zit under the skin. Overweight and getting back pain. Numbness of voice. Related? 10 minutes later
Thank you-- did you have a chance to look at my xrays? I sent you a web link to the images. here it is again:

WWW.WWWW.WW
or

WWW.WWWW.WW
please let me know if you do not see a web link above.

Thank You
 
 
Answered by Dr. Dipanjan Majumder 1 hour later
Hi,

Your lumbar spine X-ray is showing lumber scoliosis. For better visualization of neural structures, MRI spine will be beneficial.

Thanks for posting the images.

You should consult neurologist for discussion in this issue.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor